MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SMITH & NEPHEW 500 INSUFFLATOR; INSUFFLATOR, LAPAROSCOPIC

SMITH & NEPHEW, INC. SMITH & NEPHEW 500 INSUFFLATOR; INSUFFLATOR, LAPAROSCOPIC
Catalog Number 72203994
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/14/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device did not cut off after set pressure was reached.The machine continuously pumped gas irrespective of pressure, due to which the abdomen pressure went extremely high.
 
Additional Manufacturer Narrative
The reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A relationship, if any, between the subject device and the reported event could not be determined.No containment or corrective actions are recommended at this time.A review of the device history record shows there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.
 
Additional Manufacturer Narrative
The device, a 72203994 - smith & nephew 500 insufflator serial number 90851jzc, was received for evaluation.There was no relationship found between the returned device and the reported incident.A visual inspection was performed and the product number and serial number were verified.No deficiencies were observed.No co2 input cap or accessory or ancillary products were returned with the device.A functional evaluation did not reveal any problems.The unit powered up and no error messages occurred.The complaint was not verified and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.A review of the device history records show there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.Please refer to the smith & nephew 500 insufflator operator's manual for troubleshooting suggestions and probable causes of problems encountered.If new information related to this complaint is received, this evaluation will be reopened for investigation.

Brand Name
SMITH & NEPHEW 500 INSUFFLATOR
Common Device Name
INSUFFLATOR, LAPAROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key7489003
Report Number1643264-2018-00338
Device Sequence Number11141264
Product Code HIF
UDI-Device Identifier03596010673497
UDI-Public(01)03596010673497
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120151
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72203994
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2018
Initial Date Received by Manufacturer 04/14/2018
Supplement Date Received by Manufacturer04/14/2018
09/14/2018
Initial Report FDA Received Date05/04/2018
Supplement Report FDA Received Date06/20/2018
09/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1